Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 64, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 29, 2001, 7:13 PM EDT for Clinton County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2001, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 29, 2001, 7:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Clinton County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 292314 SVRGRR MIC037-292345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 713 PM EDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN * UNTIL 745 PM EDT * AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM BATH TO EAGLE...MOVING SOUTH AT 15 MPH. DAMAGING WINDS IN EXCESS OF 55 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. MEADE/JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:55 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 29, 3:55 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 PM EDT SUN JUL 29 2001 SCATTERED CONVECTION CURRENTLY UNDERWAY ACROSS THE NRN HALF OF THE CWFA...HAVING FIRED ALONG THE LAKE BREEZE BOUNDARY IN AN AREA OF DPVA ASSOCIATED WITH THE SHORTWAVE MOVING ACROSS NERN WI. WEAK SFC LOW CENTERED OVER NWRN LAKESHORE COUNTIES WITH WEAK SFC CONVERGENCE HAS CONTRIBUTED TO LIFTING MECHANISM...THEREFORE THE ACTIVITY IS MORE WIDESPREAD THAN PREVIOUSLY EXPECTED. WILL HAVE TO CONTINUE ACTIVITY INTO THE EVENING PERIOD OF THE FORECAST TO ACCOUNT FOR THIS CONVECTION. WILL CONTINUE TO CARRY LOW CHANCE POP (20 PERCENT) ACROSS SRN INTERIOR COUNTIES AS WELL FOR THE EVENING. AFTER THIS EVENING...REMAINDER OF FORECAST WILL REMAIN DRY WITH LARGE UPPER RIDGE BUILDING IN. MODELS IN VERY GOOD AGREEMENT. GRADUAL WARMING TREND EXPECTED WITH CONTINUED HIGH LEVELS OF HUMIDITY. LOW LEVEL INVERSION WILL TRAP SFC MOISTURE IN PLACE TONIGHT WITH WIDESPREAD FOG FORMATION EXPECTED...WITH LOCALLY DENSE FOG NRN INTERIOR COUNTIES IN AREAS THAT RECEIVED RAINFALL THIS AFTERNOON. AFTERNOON HEAT INDICES COULD APPROACH 100 DEG F BY TUESDAY AFTERNOON WITH ONLY LIMITED LAKE BREEZE INFLUENCE...CONFINED TO NWRN LAKE SHORE COUNTIES. ISOLATED AFTERNOON CONVECTION COULD FIRE ALONG THIS LAKE BREEZE BOUNDARY LATE MON OR TUESDAY AFTERNOONS...BUT LACK OF GOOD SFC CONVERGENCE ALONG THE BOUNDARY WILL RESULT IN ONLY VERY WEAK LIFT. WILL LEAVE FORECAST DRY AT THIS TIME. GREENE EXTENDED FORECAST DISCUSSION... ALL THE LONGER RANGE MODELS HAVE BEEN VERY CONSISTENT FROM RUN TO RUN AND ARE STILL IN GOOD AGREEMENT. UPPER RIDGE AND ASSOCIATED HEAT AND HUMIDITY IS STILL PROGGED TO BREAK DOWN LATE WEDNESDAY AND THURSDAY. UPPER FLOW IS EXPECTED TO FLATTEN AND PUSH A COLD FRONT THROUGH DURING THIS TIME... THEN GO NORTHWEST AGAIN BY THE WEEKEND WITH COOL AND DRY HIGH PRESSURE FOLLOWING BEHIND THE FRONT. MAIN CHANCE OF PCPN WITH THE FRONT APPEARS TO BE THURSDAY...BUT THIS MAY NEED TO BE BUFFERED BY A CHANCE LATE WEDNESDAY AND EARLY FRIDAY SHOULD THE TIMING CURRENTLY IN THE MODELS BE OFF A BIT. MEADE .GRR...NONE.
In the hours before
Local storm report, Jul 29, 5:19 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
519 PM EDT SUN JUL 29 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0416 PM EVART MI WIND DAMAGE
07/29/01 OSCEOLA TREE DOWN IN ROADREPORTED
BY LAW ENFORCEMENT
0430 PM 5 W BARRYTON MI 1.00 INCH HAIL
07/29/01 MECOSTA REPORTED BY LAW
ENFORCEMENT
0425 PM 1 S EVART MI WIND DAMAGE
07/29/01 OSCEOLA TREE DOWN REPORTED BY 911
; CENTERLocal storm report, Jul 29, 6:50 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
650 PM EDT SUN JUL 29 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM MCBRIDE MI WIND DAMAGE
07/29/01 MONTCALM TREES DOWN REPORTED BY LAW
ENFORCEMENT
0531 PM VESTABURG MI WIND DAMAGE
07/29/01 MONTCALM TREE DOWN REPORTED BY LAW
ENFORCEMENT
0536 PM CRYSTAL MI WIND DAMAGE
07/29/01 MONTCALM TREES DOWN REPORTED BY
DISPATCH
0536 PM EDMORE MI .75 INCH HAIL
07/29/01 MONTCALM REPORTED BY SPOTTERS
0540 PM CARSON CITY MI WIND DAMAGE
07/29/01 MONTCALM TREES DOWN REPORTED BY 911
CENTER
0550 PM RIVERDALE MI WIND DAMAGE
07/29/01 GRATIOT TREES DOWN REPORTED BY LAW
ENFORCEMENT
0600 PM NEW HAVEN TWP MI WIND DAMAGE
07/29/01 GRATIOT TREE DAMAGE BY 911 CENTER
0625 PM 4 N ST JOHNS MI WIND DAMAGE
07/29/01 CLINTON TREES DOWN EST 50 MPH WIND
REPORTED BY SPOTTER
0630 PM BANNISTER MI WIND DAMAGE
07/29/01 GRATIOT TREES DOWN REPORTED BY LAW
ENFORCEMENT
0630 PM IONIA MI WIND DAMAGE
07/29/01 IONIA TREES DOWN COUNTYWIDE
REPORTED BY 911 CENTER
GEO
|The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:52 PM EDT | Severe Thunderstorm Warning | GRR | Osceola | 38 min |
| Jul 29, 4:40 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta | 50 min |
| Jul 29, 5:18 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Montcalm | 57 min |
| Jul 29, 5:33 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta | 27 min |
| Jul 29, 6:13 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ionia | 62 min |
| Jul 29, 6:18 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 27 min |
| Jul 29, 6:45 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ingham | 60 min |
| Jul 29, 7:29 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson | 61 min |
| Jul 29, 7:42 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ingham | 33 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.